Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 1, 2001, 2:53 PM EDT for Wayne County, Wilson County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2001, 2:53 PM EDT (18:53 UTC)
- Expired
- Apr 1, 2001, 4:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Wayne County, NC, Wilson County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 3:30 PM EDT | Hail 1 | Rosewood, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 011855 SVRRDU NCC191-195-012000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 253 PM EDT SUN APR 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILSON COUNTY IN NORTH CAROLINA WAYNE COUNTY IN NORTH CAROLINA * UNTIL 400 PM EDT * AT 253 PM EDT...WEATHER SPOTTERS REPORTED SEVERE THUNDERSTORMS ACROSS JOHNSTON COUNTY MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... BLACK CREEK FREMONT GOLDSBORO SIMS WALNUT CREEK WILSON THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL GREATER THAN GOLF BALL SIZE AND DAMAGING WINDS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. y
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:48 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 1, 2:48 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 250 AM EDT SUN APR 01 2001 TIMING ON WATCH BOX EXPIRATION LOOKS GOOD. WILL ISSUE QUICK UPDATE TO CLEAR WEST HALF OF WATCH .RAH...WSEVERE THUNDERSTORM WATCH WAKE..HARNETT..JOHNSTON...CUMBERLAND...SAMPSON...WAYNE... RLH
In the hours before
Special weather statement, Apr 1, 10:00 AM EDT, 4 hours 53 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-012200- SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH NC 1000 AM EDT SUN APR 1 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA FROM LATE THIS MORNING THROUGH EARLY THIS EVENING... .SKYWARN SPOTTERS... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL NORTH CAROLINA BETWEEN NOON AND 6 PM. SPOTTERS ARE REQUESTED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. .SYNOPTIC PATTERN... A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EARLY EVENING. .HAZARDOUS WEATHER DETAILS... ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA THIS MORNING. A LINE OF WIDESPREAD THUNDERSTORMS DEVELOPING ACROSS THE FOOTHILLS THIS MORNING WILL MOVE EAST REACHING CENTRAL NORTH CAROLINA BETWEEN NOON AND 600 PM. A WEST TO EAST BOUNDARY BETWEEN WARM AND UNSTABLE AIR TO THE SOUTH AND COOLER MORE STABLE AIR TO THE NORTH SOUTH WILL GRADUALLY MOVE NORTH DURING THE AFTERNOON. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRAIGHT LINE DAMAGING WINDS AND SOME LARGE HAIL. THE GREATEST THREAT OF SEVERE WEATHER LIES IN THE WARMER AND MORE UNSTABLE AIR ACROSS THE SOUTHERN PIEDMONT...THE SANDHILLS AS WELL AS THE CENTRAL AND SOUTHERN COASTAL PLAIN DURING THE MID AND LATE AFTERNOON HOURS. LO|CATIONS NEAR AND SOUTH OF FAYETTEVILLE AND GOLDSBORO ARE AT THE GREATEST RISK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BLAES
Local storm report, Apr 1, 12:14 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
1214 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM JORDAM LAKE NC .75 INCH HAIL
04/01/01 CHATHAM DIME SIZE HAIL
1205 PM JORDAN LAKE NC .75 INCH HAIL
04/01/01 WAKE US 64 AT JORDAM LAKE AND
HAIL COVERING GROUND..DIME
SIZE.. NEAR PITTSBORO
RLHSpecial weather statement, Apr 1, 2:51 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT SUN APR 1 2001 NCZ038>042-073>078-083>086-088-089-012050- ANSON-CHATHAM-CUMBERLAND-DAVIDSON-HARNETT-HOKE-JOHNSTON-LEE- MONTGOMERY-MOORE-RANDOLPH-RICHMOND-SAMPSON-SCOTLAND-STANLY-WAKE- WAYNE- INCLUDING THE CITIES OF...RALEIGH...GOLDSBORO...FAYETTEVILLE AND ALBEMARLE 251 PM EDT SUN APR 1 2001 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR WAKE...JOHNSTON...WAYNE... CUMBERLAND...HARNETT...SAMPSON THE SEVERE THUNDERSTORM WATCH FOR THE SOUTH PIEDMONT AND WESTERN SANDHILLS COUNTIES HAS BEEN CANCELED. THE SEVERE THUNDERSTORM WATCH CONTINUES FOR WAKE...JOHNSTON...WAYNE...CUMBERLAND HARNETT AND SAMPSON UNTIL 6 PM. NUMEROUS REPORTS OF WIND DAMAGE OR LARGE HAIL HAVE BEEN RECEIVED WITH THIS WEATHER EVENT. PEOPLE IN AND NEAR THE WARNED AREA SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST IN STATEMENTS...WATCHES AND WARNINGS.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:30 AM EDT | Severe Thunderstorm Warning | RAH | Chatham | 45 min |
| Apr 1, 12:01 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 59 min |
| Apr 1, 12:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 47 min |
| Apr 1, 12:19 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 26 min |
| Apr 1, 12:22 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 38 min |
| Apr 1, 12:39 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 66 min |
| Apr 1, 12:48 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 57 min |
| Apr 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 53 min |
| Apr 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 53 min |
| Apr 1, 12:57 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 63 min |
| Apr 1, 1:04 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 56 min |
| Apr 1, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 80 min |
| Apr 1, 1:37 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 53 min |
| Apr 1, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 48 min |
| Apr 1, 2:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 53 min |
| Apr 1, 2:22 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Sampson | 68 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.